Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 9:15 PM CDT for Johnson County, Miami County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 13, 2000, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
380 WUUS53 KEAX 140215 SVRMCI KSC091-121-140315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 915 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN EAST CENTRAL KANSAS THIS INCLUDES THE CITY OF OLATHE MIAMI COUNTY IN EAST CENTRAL KANSAS THIS INCLUDES THE CITY OF PAOLA * UNTIL 1015 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF LENEXA TO 6 MILES NORTHWEST OF OSAWATOMIE...OR FROM 6 MILES NORTHWEST OF OLATHE TO 8 MILES WEST OF PAOLA...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HILLSDALE AT 920 PM CDT MERRIAM AT 925 PM CDT BUCYRUS AT 930 PM CDT STANLEY AT 935 PM CDT LOUISBURG AT 940 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3896 9501 3843 9503 3844 9466 3902 9464
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 242 PM CDT TUE JUN 13 2000 DUE TO WEATHER DISCUSSION WILL BE SHORT. PLAN ON AN ACTIVE NIGHT AS WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER LEVEL SYSTEM. WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF HEAVY RAIN AND SEVERE THREAT. SOME SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES THROUGH. MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE POSSIBLE IN MOST LOCATIONS. WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND THURSDAY WITH MILD AND DRIER AIR IN PLACE. BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY. RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF SHORTWAVES. RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A CHANCE FRIDAY THROUGH SUNDAY. .EAX...N<ONE. 18
In the hours before
Local storm report, Jun 13, 8:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY= LOCATION....
0720 PM MAYSVILLE MO 60 MPH TSTM GUST
06/13/00 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 13, 8:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0803 PM MAYSVILLE MO 60 MPH TSTM GUST
06/13/00 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 13, 8:07 PM CDT, 1 hour 8 minutes before
KSZ025-102-MOZ001-002-011-140125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 807 PM CDT TUE JUN 13 2000 ...PORTIONS OF TORNADO WATCH NUMBER 441 ALLOWED TO EXPIRE... TORNADO WATCH NUMBER 441 HAS BEEN ALLOWED TO EXPIRE IN PORTIONS OF NORTHWESTERN MISSOURI AND EXTREME EASTERN KANSAS. COUNTIES TO BE EXPIRED FROM THE WATCH INCLUDE...ATCHISON KANSAS AND MISSOURI... HOLT...NODAWAY...DONIPHAN. SHOWERS AND A FEW THUNDERSTORMS MAY CONTINUE IN THESE COUNTIES FOR THE NEXT COUPLE OF HOURS...BUT NO SEVERE WEATHER IS EXPECTED. LVQ
Local storm report, Jun 13, 8:20 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYD LOCATION....
0820 PM 1 E TONGANOXIE KS 60 MPH TSTM GUST
06/13/00 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 13, 8:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0837 PM 2 NW COFFEY MO 60 MPH TSTM GUST
06/13/00 DAVIESS TREES DOWN ALONG I-35.
REPORTED BY PUBLIC.Local storm report, Jun 13, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 2 W DE SOTO KS 60 MPH TSTM GUST
06/13/00 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0910 PM SHAWNEE KS 6r0 MPH TSTM GUST
06/13/00 JOHNSON LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 57 min |
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.